Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 84, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 14, 2000, 4:03 PM EDT for Miami County, Montgomery County, Ohio. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 4:03 PM EDT (20:03 UTC)
- Expired
- Jun 14, 2000, 4:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Miami County, OH, Montgomery County, OH
The radar
The Cincinnati radar (KILN), 66 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 4:08 PM EDT | Thunderstorm Wind 57 M | Huber Hgts, OH | |
| Jun 14, 4:30 PM EDT | Thunderstorm Wind 52 E | Tipp City, OH | Trees were reported down in the southern portion of Miami county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 142003 SVRILN OHC109-113-142045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 403 PM EDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN WEST CENTRAL OHIO... MIAMI COUNTY IN WEST CENTRAL OHIO... * UNTIL 445 PM EDT... * AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF HUBER HEIGHTS...MOVING NORTH AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VANDALIA... TROY... TIPP CITY... PIQUA... NORTHRIDGE... HUBER HEIGHTS... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTOORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:55 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 14, 3:55 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 355 PM EDT WED JUN 14 2000 RUNNING WAY LATE DUE TO WEATHER. UPPER TROF SWINGS THROUGH TONIGHT. WILL KEEP CATEGORICAL POPS AS LINE ACROSS IL SHOULD WORK INTO THE FA. PCPN SWINGS ACROSS TONIGHT AND SHOULD LINGER INTO THURSDAY...BEFORE SOMEWHAT DRIER AIR WORKS IN FOR THURSDAY AFTERNOON INTO THURSDAY NIGHT. ETA WAS SHOWING PCPN FORMING ACROSS CNTRL OHIO THURSDAY NIGHT...WHILE THE NGM FORMS A WAVE ON THE FRONT BRINGING PCPN BACK INTO THE SOUTH THURSDAY NIGHT. RIGHT NOW WILL KEEP BOTH AREAS DRY. TEMPERATURES CLOSE TO MOS AND CURRENT FCST. FOR EXTENDED WILL CONTINUE WITH THE MORE PROGRESSIVE SOLUTION OF THE UKMET/ECMWF AND WILL DISCOUNT THE WET MRF/EXTENDED GUIDANCE. CLEMISILN OUT IN A FEW. .ILN...NONE. SITES
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:30 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 60 min |
| Jun 14, 4:15 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 45 min |
| Jun 14, 5:48 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 27 min |
| Jun 14, 6:04 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 36 min |
| Jun 14, 6:15 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Pickaway | 45 min |
| Jun 14, 6:23 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison | 52 min |
| Jun 14, 6:27 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 48 min |
| Jun 14, 6:31 PM EDT | Severe Thunderstorm Warning | ILN | Hardin, Logan | 44 min |
| Jun 14, 7:09 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 51 min |
| Jun 14, 7:55 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 50 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.